I had six treatments from late january to early march. the first five were not bad, the sixth was awful. I had chills, fever and bled for about 12 hours. It also hurt to urinate for some time. I had the camera down the johnson two weeks ago and the DR thought we looked good. the urine test showed cancer cells a week later. now a repeat of three BCG's and I just had the first one tuesday. It hurt, I bled alot and the fever chills thing was there. Any info on bcg and it effects would be appreciated.
First of all the only treatment that ever hurt was my 29th, because a rookie nurse had trouble cathing me. It is also the only time I ever noticeably bled from a treatment.
My side effects from BCG were progressive. 1st 6 only burning for a few hours, next six burning last about a day. Then the side effects began to worsen with longer burning and spasms. The only time I had a fever or flu like symptoms was when I had UTI infections.
Have you spoke to your Uro about this?
Maybe it is time for another opinion?
TA Grade 1
30 BCG Treatments
Cancer Free since Nov 2007
I have had 23 treatments and like Jack, I had progressive response to BCG.
Do they do a urine test to check for infection before each BCG treatment? This is the protocol. Once in a while I had a low temp, but the spasms grew more aggressive and lasted longer. There are meds for some of the side effects.
I can't speak for the bleeding, that is one side effect I did not have. It is important to keep reporting your fever and bleeding to the Uro.
I agree with Jack, it is always good to have a second opinion.
I had progressively worse responses also, but visited Dr. Lamm in Phoenix and my Uro went with his protocol - diluting the dose by a third. Starting to get more response even at that dose, so may be able to cut it back even more. From my understanding, you can cut the dose or the time you hold it. Good luck.
TaG1 March 06
Recurrence Jan 07
BCG Maintenance after 6 week treatment
Thanks for all the responses. Yes, they check my urine before each treatment and I take an antibiotic after the treatment. The blood could be because I am not relaxing when the nurse caths me, I "flex" or "spasm" when she is near the end. I have one coming up tuesday, I will let you know. Bless you all.